Alert archive / New Mexico / High Wind Warnings in 2024
High Wind Warning 22, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at May 24, 2024, 12:21 PM MDT for Eddy County, New Mexico; Culberson County, Texas. It took effect at May 25, 2024, 11:00 AM MDT. It was in force for 11 hr. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 24, 2024, 12:21 PM MDT (18:21 UTC)
- In effect from
- May 25, 2024, 11:00 AM MDT
- Expired
- May 25, 2024, 10:00 PM MDT
- In force
- 11 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Eddy County, NM, Culberson County, TX
The radar
The Holloman AFB radar (KHDX), 203 km from the middle of the area, began a volume at 18:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 4:36 PM MDT | NON-TSTM WND GST 63 | Pine Springs, TX | Mesonet station 60 Pine Springs GMNP. |
| May 25, 5:52 PM MDT | NON-TSTM WND GST 61 | 1 Ene Pine Springs, TX | Mesonet station PSGT2 Pinery. |
| May 25, 5:55 PM MDT | NON-TSTM WND GST 58 | 2 W Artesia, NM | AWOS station KATS Artesia. |
| May 25, 6:38 PM MDT | NON-TSTM WND GST 60 | 3 Nnw Pine Springs, TX | Mesonet station GDBT2 The Bowl. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 6.4 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5801 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
400 WWUS74 KMAF 241821 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 1221 PM MDT Fri May 24 2024 NMZ027-TXZ270-271-250900- /O.UPG.KMAF.HW.A.0019.240525T1800Z-240526T0400Z/ /O.NEW.KMAF.HW.W.0022.240525T1800Z-240526T0400Z/ Guadalupe Mountains of Eddy County-Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Including the cities of Queen, Guadalupe Mountains National Park, and Pine Springs 1221 PM MDT Fri May 24 2024 /121 PM CDT Fri May 24 2024/ ...HIGH WIND WARNING IN EFFECT FROM NOON MDT /1 PM CDT/ TO 10 PM MDT /11 PM CDT/ SATURDAY... * WHAT...West winds 35 to 50 mph with gusts up to 75 mph expected. * WHERE...Guadalupe Mountains of west Texas and Southeast New Mexico. * WHEN...From noon MDT /1 PM CDT/ to 10 PM MDT /11 PM CDT/ Saturday. * IMPACTS...Aviation interests may experience localized but extreme turbulence, or strong downward airflows if flying in the near the Guadalupe Mountains. PRECAUTIONARY/PREPAREDNESS ACTIONS... Delay travel through Guadalupe Pass or find another route, if possible. Use caution if flying low near the mountains as severe turbulence is possible. && $$ TXZ075-082-275>280-282-250900- /O.NEW.KMAF.HT.Y.0006.240525T1800Z-240526T0100Z/ Pecos-Terrell-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Lower Brewster County- Including the cities of Fort Davis, Castolon, Panther Junction, Sanderson, Fort Stockton, Chisos Basin, Lajitas, Alpine, Marathon, Big Bend National Park, Marfa, and Dryden 121 PM CDT Fri May 24 2024 ...HEAT ADVISORY IN EFFECT FROM 1 PM TO 8 PM CDT SATURDAY... * WHAT...Temperatures around 95 degrees are expected in the mountains, 100 to 105 degrees across the foothills and plains, and up to 113 degrees along the Rio Grande. * WHERE...Central Brewster County, Lower Brewster County, Pecos, and Terrell Counties, and Chinati Mountains, Chisos Basin, Davis Mountains, Davis Mountains Foothills, and Marfa Plateau. * WHEN...From 1 PM to 8 PM CDT Saturday. * IMPACTS...Hot temperatures may cause heat illnesses. The elderly, very young, sick, and people with heart conditions are most at risk in extreme heat. PRECAUTIONARY/PREPAREDNESS ACTIONS... Look before you lock! Do not leave young children and pets in unattended vehicles for even a moment. Car interiors will very quickly reach lethal temperatures. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ NMZ028-029-033-TXZ272-273-250900- /O.NEW.KMAF.WI.Y.0018.240525T1800Z-240526T0400Z/ Eddy County Plains-Northern Lea County-Central Lea County-Van Horn and Highway 54 Corridor-Eastern Culberson County- Including the cities of Tatum, Hobbs, Lovington, Artesia, Carlsbad, Carlsbad Caverns NP, and Van Horn 1221 PM MDT Fri May 24 2024 /121 PM CDT Fri May 24 2024/ ...WIND ADVISORY IN EFFECT FROM NOON MDT /1 PM CDT/ TO 10 PM MDT /11 PM CDT/ SATURDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...In New Mexico, Central Lea County and Northern Lea County Counties, and Eddy County Plains. In Texas, Eastern Culberson County County, and Van Horn and Highway 54 Corridor. * WHEN...From noon MDT /1 PM CDT/ to 10 PM MDT /11 PM CDT/ Saturday. * IMPACTS...Gusty winds may blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution and keep both hands on the steering wheel. Secure loose objects that could be damaged or blown away by strong winds. Use caution when driving as blowing dust may reduce visibility. && $$ JP
2 follow-up statements
067 WWUS74 KMAF 250653 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 1253 AM MDT Sat May 25 2024 NMZ027-TXZ270-271-260400- /O.EXT.KMAF.HW.W.0022.240525T1700Z-240526T0400Z/ Guadalupe Mountains of Eddy County-Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Including the cities of Guadalupe Mountains National Park, Queen, and Pine Springs 1253 AM MDT Sat May 25 2024 /153 AM CDT Sat May 25 2024/ ...HIGH WIND WARNING NOW IN EFFECT FROM 11 AM MDT /NOON CDT/ THIS MORNING TO 10 PM MDT /11 PM CDT/ THIS EVENING... * WHAT...West winds 40 to 50 mph with gusts up to 70 mph expected. * WHERE...Guadalupe Mountains of west Texas and Southeast New Mexico. * WHEN...From 11 AM MDT /noon CDT/ this morning to 10 PM MDT /11 PM CDT/ this evening. * IMPACTS...Travel will be difficult, especially for high profile vehicles like campers, vans, and tractor trailers. Severe turbulence near the mountains will be hazardous for low flying light aircraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds will be particularly hazardous at higher elevations where the strongest winds are likely to occur. Be especially careful driving in these mountainous areas. People driving high-profile vehicles should strongly consider postponing travel in these areas until the winds subside. Use caution if flying low near the mountains as severe turbulence is possible. Use caution when driving as blowing dust may reduce visibility. && $$ TXZ075-082-275>280-282-260100- /O.EXT.KMAF.HT.Y.0006.240525T1700Z-240526T0100Z/ Pecos-Terrell-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Lower Brewster County- Including the cities of Sanderson, Fort Davis, Marathon, Marfa, Chisos Basin, Lajitas, Castolon, Alpine, Panther Junction, Big Bend National Park, Fort Stockton, and Dryden 153 AM CDT Sat May 25 2024 ...HEAT ADVISORY NOW IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING... * WHAT...For the mountains, temperatures up to 99 expected. For the Davis Mountain Foothills, Marfa Plateau, and central Brewster County, temperatures up to 104 expected. For Terrell County, temperatures up to 108 expected. For lower Brewster County, temperatures up to 112 expected. * WHERE...Central Brewster County, Lower Brewster County, Pecos, and Terrell Counties, and Chinati Mountains, Chisos Basin, Davis Mountains, Davis Mountains Foothills, and Marfa Plateau. * WHEN...From noon today to 8 PM CDT this evening. * IMPACTS...The elderly, very young, sick, and people with heart conditions are most at risk in extreme heat. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids even if you don't feel thirsty, but avoid alcohol and caffeine. Stay in an air-conditioned room, stay out of the sun, and check up on elderly and vulnerable relatives and neighbors. Monitor the latest forecasts and warnings for updates. && $$ NMZ028-029-033-TXZ272-273-260400- /O.EXT.KMAF.WI.Y.0018.240525T1700Z-240526T0400Z/ Eddy County Plains-Northern Lea County-Central Lea County-Van Horn and Highway 54 Corridor-Eastern Culberson County- Including the cities of Lovington, Carlsbad, Carlsbad Caverns NP, Tatum, Artesia, Hobbs, and Van Horn 1253 AM MDT Sat May 25 2024 /153 AM CDT Sat May 25 2024/ ...WIND ADVISORY NOW IN EFFECT FROM 11 AM MDT /NOON CDT/ THIS MORNING TO 10 PM MDT /11 PM CDT/ THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...In New Mexico, Central Lea County and Northern Lea County Counties, and Eddy County Plains. In Texas, Eastern Culberson County County, and Van Horn and Highway 54 Corridor. * WHEN...From 11 AM MDT /noon CDT/ this morning to 10 PM MDT /11 PM CDT/ this evening. * IMPACTS...Gusty winds may blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution and keep both hands on the steering wheel. Use caution when driving as blowing dust may reduce visibility. && $$ James DeBerry
195 WWUS74 KMAF 250724 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 124 AM MDT Sat May 25 2024 NMZ027-TXZ270-271-260400- /O.CON.KMAF.HW.W.0022.240525T1700Z-240526T0400Z/ Guadalupe Mountains of Eddy County-Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Including the cities of Guadalupe Mountains National Park, Queen, and Pine Springs 124 AM MDT Sat May 25 2024 /224 AM CDT Sat May 25 2024/ ...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM MDT /NOON CDT/ THIS MORNING TO 10 PM MDT /11 PM CDT/ THIS EVENING... * WHAT...West winds 40 to 50 mph with gusts up to 70 mph expected. * WHERE...Guadalupe Mountains of west Texas and Southeast New Mexico. * WHEN...From 11 AM MDT /noon CDT/ this morning to 10 PM MDT /11 PM CDT/ this evening. * IMPACTS...Travel will be difficult, especially for high profile vehicles like campers, vans, and tractor trailers. Severe turbulence near the mountains will be hazardous for low flying light aircraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds will be particularly hazardous at higher elevations where the strongest winds are likely to occur. Be especially careful driving in these mountainous areas. People driving high-profile vehicles should strongly consider postponing travel in these areas until the winds subside. Use caution if flying low near the mountains as severe turbulence is possible. Use caution when driving as blowing dust may reduce visibility. && $$ TXZ075-082-275>280-282-260100- /O.CON.KMAF.HT.Y.0006.240525T1700Z-240526T0100Z/ Pecos-Terrell-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Lower Brewster County- Including the cities of Sanderson, Fort Davis, Marathon, Marfa, Chisos Basin, Lajitas, Castolon, Alpine, Panther Junction, Big Bend National Park, Fort Stockton, and Dryden 224 AM CDT Sat May 25 2024 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING... * WHAT...For the mountains, temperatures up to 99 expected. For the Davis Mountain Foothills, Marfa Plateau, and central Brewster County, temperatures up to 104 expected. For Pecos and Terrell Counties, temperatures up to 108 expected. For lower Brewster County, temperatures up to 112 expected. * WHERE...Central Brewster County, Lower Brewster County, Pecos, and Terrell Counties, and Chinati Mountains, Chisos Basin, Davis Mountains, Davis Mountains Foothills, and Marfa Plateau. * WHEN...From noon today to 8 PM CDT this evening. * IMPACTS...The elderly, very young, sick, and people with heart conditions are most at risk in extreme heat. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids even if you don't feel thirsty, but avoid alcohol and caffeine. Stay in an air-conditioned room, stay out of the sun, and check up on elderly and vulnerable relatives and neighbors. Monitor the latest forecasts and warnings for updates. && $$ NMZ028-029-033-TXZ272-273-260400- /O.CON.KMAF.WI.Y.0018.240525T1700Z-240526T0400Z/ Eddy County Plains-Northern Lea County-Central Lea County-Van Horn and Highway 54 Corridor-Eastern Culberson County- Including the cities of Lovington, Carlsbad, Carlsbad Caverns NP, Tatum, Artesia, Hobbs, and Van Horn 124 AM MDT Sat May 25 2024 /224 AM CDT Sat May 25 2024/ ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM MDT /NOON CDT/ THIS MORNING TO 10 PM MDT /11 PM CDT/ THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...In New Mexico, Central Lea County and Northern Lea County Counties, and Eddy County Plains. In Texas, Eastern Culberson County County, and Van Horn and Highway 54 Corridor. * WHEN...From 11 AM MDT /noon CDT/ this morning to 10 PM MDT /11 PM CDT/ this evening. * IMPACTS...Gusty winds may blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution and keep both hands on the steering wheel. Use caution when driving as blowing dust may reduce visibility. && $$ James DeBerry
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at May 24, 11:39 AM MDT, 42 minutes earlier.
Area forecast discussion, May 24, 11:39 AM MDT, 42 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1239 PM CDT Fri May 24 2024
...New AVIATION...
.UPDATE...
Issued at 1021 AM CDT Fri May 24 2024
A weak cold front enhanced by a modified outflow boundary is
gradually working its way southward across the Permian Basin this
morning, with a northerly wind shift in its wake. To the north,
temperatures across the South Plains remain in the 60s and lower
70s, thus despite ample insolation this afternoon, expect this
boundary to result in cooler temperatures, especially across the
northern tier of the forecast area. Thus, have adjusted highs down
accordingly today, with highs topping out in the upper 80s across
far northern areas and in the mountains, lower to middle 90s for
most other locations, and the only 100s confined along portions of
the Rio Grande Valley. While still above normal, these
temperatures will offer somewhat of a reprieve from the heat,
which looks to crank up over the holiday weekend. The remainder of
the forecast this morning is on track.
JP
&&
.SHORT TERM...
(Today through Saturday afternoon)
Issued at 343 AM CDT Fri May 24 2024
WV imagery shows zonal flow aloft over West Texas and Southeast New
Mexico this morning. KMAF 00Z raob and VWP show southwest to west
flow throughout the column, keeping moisture to the east.
Today, return flow may briefly push a dryline bulge into the lower
Trans Pecos this morning, but this will quickly mix east as a cold
front tries to backdoor the area. The front isn't very strong, but
will shave a degree or two off of yesterday's highs, precluding the
need for any heat products today. Highs this afternoon should
average only 5-7F above normal. Despite this cooling, low single-
digit relative humidity is anticipated across most of the area.
Tonight, surface winds go light and variable, and under mostly clear
skies, efficient radiational cooling will allow overnight lows to
cool to only ~ 2-4F above normal. To the west, and upper trough is
forecast to be digging through the southwest CONUS.
Saturday, zonal flow aloft goes to southwest as the trough moves
into the region. This will develop a mountain wave signature over
the Guadalupes for a few hours of high winds there, and possibly
advisory winds on the plains in the lee of the mountains. The new
NBM 4.2 winds are not very representative of this. In fact, the
NBM90 alone doesn't generate high winds in the Guadalupes at all
Saturday. We speculate that, just as an erroneous dewpoint reading
can "infect" the NBM, lack of a wind sensor at KGDP is similarly
"infecting" the NBM there, and resulting in lower wind forecasts.
That said, we'll increase winds Saturday afternoon/evening, and
issue a High Wind Watch to cover this. These increased winds will
add a downslope warming component to the mix, increasing afternoon
highs to 8-10F above normal. Heat Advisories will once again be
needed south.
&&
.LONG TERM...
(Saturday night through Thursday)
Issued at 343 AM CDT Fri May 24 2024
Come 12z Sunday, we'll still have the lingering jet associated with
Saturday's shortwave gradually departing. This contributes to
another hot, dry, and breezy day with the dryline shoved all the way
into San Angelo's area. On the heels of this weekend's shortwave, a
back-door front will likely nose into the Permian Basin with some
elevated northerly winds, however, plenty of sunshine takes a toll
on any temperature gradient and the hot weather stays through Monday
afternoon.
A bit of a pattern change comes after Monday as lighter westerlies
allows return flow to take hold, shoving the dryline back to the
TX/NM state line by Tuesday morning. This could set the stage for
the next round of thunderstorms for both Tuesday and Wednesday
afternoons. The instability will be there east of the dryline but
wind shear is going to be somewhat limited with the light flow
aloft. For you rain seekers, stay tuned over the next few days as
more details become available. That being said, the increased rain
chances and cloud cover should provide *some* relief from the above-
normal heat during the middle part of the week.
-Munyan
&&
.AVIATION...
(18Z TAFS)
Issued at 1236 PM CDT Fri May 24 2024
VFR conditions will continue the next 24 hours. Elevated and
intermittently gusty northwesterly to northerly winds are possible
through around 20Z-21Z, with gusts diminishing later this
afternoon and winds becoming light overnight. By around 14Z-16Z,
winds shift to the west-southwest at all terminals, becoming
gusty at or just beyond the end of the period.
&&
.FIRE WEATHER...
Issued at 343 AM CDT Fri May 24 2024
A fairly active period of fire weather is anticipated this weekend
with extremely dry conditions persisting each afternoon with a
shortwave pushing through on Saturday. For today, extremely low
humidities develop by the afternoon (as low as 2 percent in spots),
but wind speeds will only be sustained near 15-20 mph and fire
weather conditions should stay elevated to near-critical at best.
Moisture recovery only makes it to the east-central Permian Basin by
sunrise today, with very dry conditions persisting out west. Despite
the lack of winds, the humidity and very dry fuels could lead to
generally IA fire potential.
With the incoming shortwave for Saturday, winds will be much
stronger. Following another morning of poor recovery along/west of
the Pecos, humidities once again fall to 5 percent or less with
westerly winds sustained 20-30 mph (and stronger winds in the
mountains). This combination sends RFTIs into the 7-8 range, which
when paired with the extremely dry fuels (ERCs easily above the 97th
percentile west of the Pecos), suggest critical to extreme fire
weather conditions for Saturday afternoon. As such, a Fire Weather
Watch has been issued for Southeast New Mexico and portions of West
Texas.
The tail-end of the jet associated with Saturday's shortwave lingers
through the area into Sunday afternoon, keeping elevated winds in
place, mainly across the western high terrain. While another morning
of poor moisture recovery and afternoon humidity near 5 percent,
winds may be light enough to sneak below critical conditions but
this forecast will be largely dictated by how strong of winds linger
into Sunday.
Beyond Sunday, better moisture return sends the dryline westward of
the TX/NM state line each morning along with lighter winds and less
dry afternoons should keep fire weather concerns on the low side
through much of the work-week.
-Munyan
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 63 101 65 99 / 0 0 0 0
Carlsbad 63 100 64 96 / 0 0 0 0
Dryden 69 105 71 106 / 0 0 0 0
Fort Stockton 64 104 67 99 / 0 0 0 0
Guadalupe Pass 62 90 61 86 / 0 0 0 0
Hobbs 57 99 60 94 / 0 0 0 0
Marfa 51 95 53 92 / 0 0 0 0
Midland Intl Airport 62 100 65 98 / 0 0 0 0
Odessa 63 101 67 98 / 0 0 0 0
Wink 60 103 63 99 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
TX...Red Flag Warning from 10 AM CDT /9 AM MDT/ to 10 PM CDT /9 PM
MDT/ Saturday for Andrews-Chinati Mountains-Davis Mountains-
Davis Mountains Foothills-Eastern Culberson County-Gaines-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware
Mountains-Loving-Marfa Plateau-Reeves County Plains-Van
Horn and Highway 54 Corridor-Ward-Winkler.
High Wind Watch from Saturday afternoon through Saturday evening
for Guadalupe Mountains Above 7000 Feet-Guadalupe and
Delaware Mountains.
Heat Advisory from 1 PM to 8 PM CDT Saturday for Central
Brewster County-Chinati Mountains-Chisos Basin-Davis
Mountains-Davis Mountains Foothills-Lower Brewster County-
Marfa Plateau-Pecos-Terrell.
NM...Red Flag Warning from 9 AM to 9 PM MDT Saturday for Chaves
Plains-Eddy Plains-Lea-Sacramento Foothills and Guadalupe
Mountains.
High Wind Watch from Saturday afternoon through Saturday evening
for Guadalupe Mountains of Eddy County.
&&
SHORT TERM...84
LONG TERM....16
AVIATION...84Hazardous weather outlook, May 24, 2:29 AM MDT, 9 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 329 AM CDT Fri May 24 2024 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-250830- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 329 AM CDT Fri May 24 2024 /229 AM MDT Fri May 24 2024/ This Hazardous Weather Outlook is for southeast New Mexico, southwest Texas and western Texas. .DAY ONE...Today and tonight. A Rangeland Fire Danger Statement is in effect for Southeast New Mexico and portions of West Texas this afternoon. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A Fire Weather Watch is in effect for Southeast New Mexico and portions of West Texas on Saturday. Critical fire weather conditions may persist through Sunday as well. A High Wind Watch is in effect Saturday for the Guadalupe Mountains. Hazardous heat conditions are possible Saturday, Sunday, and Monday- mainly along the Rio Grande, lower Trans Pecos, and the Chisos Basin. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 1:11 AM MDT | High Wind Watch | MAF | Eddy | 11 hr |
| May 24, 2:07 AM MDT | Fire Weather Watch | MAF | Chaves, Eddy, Lea, Lincoln, Otero | 12 hr |
| May 24, 12:21 PM MDT | Wind Advisory | MAF | Eddy, Lea | 34 hr |
| May 24, 1:41 PM MDT | Red Flag Warning | MAF | Chaves, Eddy, Lea, Lincoln, Otero | 31 hr |
| May 24, 12:21 PM MDT | Heat Advisory | MAF | Brewster, Culberson, Jeff Davis, Pecos, Presidio, Reeves and 1 more | 31 hr |
Nearby
High Wind Warnings in New Mexico, 2024High Wind Warnings in Texas, 2024Every high wind warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.